MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Model Number VIUS07040
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records review was completed.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a biliary stent deployment procedure, the stent deployed but allegedly would not expand.Reportedly, another stent was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: based on the lot history review the used product complied with all manufacturing specifications leading to final device release.In reviewing manufacturing and quality records, no relevant manufacturing process changes were implemented that could have led to the event reported.No manufacturing anomalies or deviations, which may have caused or contributed to the event reported, have been identified.Investigation summary: based on the investigation of the returned catheter sample a failure to expand could not be confirmed.The system was returned in used state including released and fully expanded stent.The radial stent strength was judged as being regular.A damage or any kind of conspicuity indicating a deployment or expansion issue could not be identified; residuals of blood could not be found even by means of microscope.Images have not been provided.The investigation will be closed with inconclusive result.An indication for a process related issue could not be found.Labeling review: based on the lot number reported the following ifu is supplied with this product: b05686, and b05685.Currently valid: b05686 rev.3/03-16 and b05685 vers.2/12-1.In reviewing the currently valid labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: 'pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician.', and 'post-dilatation of the stent with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician.' in regards to damage the ifu states: 'visually inspect the bard lifestar vascular stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment.'.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7522920
Report Number9681442-2018-00065
Device Sequence Number1224113
Product Code FGE
UDI-Device Identifier04049519005331
UDI-Public(01)04049519005331
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Model NumberVIUS07040
Device Catalogue NumberVIUS07040
Device Lot NumberANAZ2279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight118